Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Computational experiments and techniques for the penalty method with extrapolation


Authors: J. Thomas King and Steven M. Serbin
Journal: Math. Comp. 32 (1978), 111-126
MSC: Primary 65N15
DOI: https://doi.org/10.1090/S0025-5718-1978-0471866-0
MathSciNet review: 471866
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we present results of a computational investigation of the extrapolated penalty method for approximate solution of elliptic boundary value problems. We investigate the effects of extrapolation and present an iterative technique for solving the extra linear algebraic systems necessary to perform the process. We indicate how convergence of the iterative procedure may be accelerated when boundary weights are appropriately selected. We consider the Euclidean relative error in the iterative procedure and the effect of conditioning. We develop a bound for the difference between an extrapolate obtained assuming exact solution of all linear systems and the corresponding quantity computed by a terminated iterative procedure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15

Retrieve articles in all journals with MSC: 65N15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1978-0471866-0
Article copyright: © Copyright 1978 American Mathematical Society